MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 657016
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported, "no blocking was possible; the plate had to be removed.Replacement was available.Surgical delay of 15min.Not longer.".
 
Event or Problem Description
As reported: "no blocking was possible - the plate had to be removed.Replacement was available.Surgical delay of 15min.Not longer.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9/h3, the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidence was provided.A potential non-conformity report was initiated to address similar events in the past.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No deviation from the specifications was noted.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Considering the information given and based on the above investigations a root cause of the reported event could not be determined.If any further substantial information is provided, the investigation report will be updated.H3 other text : device disposition is unknown.

Brand Name
LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11060312
Report Number0008031020-2020-02593
Device Sequence Number2636318
Product Code HWC
UDI-Device Identifier07613327069297
UDI-Public07613327069297
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657016
Device Catalogue Number657016
Device Lot Number1000345936
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR